Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 16, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Nov 23, 2021, 12:10 PM MST. It took effect at Nov 24, 2021, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 23, 2021, 12:10 PM MST (19:10 UTC)
- In effect from
- Nov 24, 2021, 11:00 PM MST
- Expired
- Nov 24, 2021, 11:47 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
805 WWUS75 KTFX 231910 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1210 PM MST Tue Nov 23 2021 MTZ009-010-048-241115- /O.NEW.KTFX.HW.A.0016.211125T0600Z-211126T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 1210 PM MST Tue Nov 23 2021 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * WHAT...West to southwest winds 30 to 40 mph with gusts up to 75 mph possible. Stronger gusts can be expected along the immediate eastern slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From Wednesday evening through Thursday evening. * IMPACTS...Difficult travel possible, especially for high profile vehicles. High winds may move loose debris and light weight objects. Isolated power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ012-013-050-241115- /O.NEW.KTFX.HW.A.0016.211125T1200Z-211126T0300Z/ Cascade-Chouteau-Judith Basin- Including the following locations: Raynesford, Carter, Stanford, Cascade, Great Falls, Fort Benton, Hobson, Big Sandy, and Belt 1210 PM MST Tue Nov 23 2021 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Cascade, Judith Basin and Chouteau Counties. * WHEN...From late Wednesday night through Thursday evening. * IMPACTS...Difficult travel possible, especially for high profile vehicles. High winds may move loose debris and light weight objects. Isolated power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ RG
2 follow-up statements
054 WWUS75 KTFX 240854 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 154 AM MST Wed Nov 24 2021 MTZ009-010-048-250000- /O.CON.KTFX.HW.A.0016.211125T0600Z-211126T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 154 AM MST Wed Nov 24 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING... * WHAT...West to southwest winds 30 to 40 mph with gusts up to 75 mph possible. Stronger gusts can be expected along the immediate eastern slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From this evening through Thursday evening. * IMPACTS...Difficult travel possible, especially for high profile vehicles. High winds may move loose debris and light weight objects. Isolated power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ012-013-050-250000- /O.CON.KTFX.HW.A.0016.211125T1200Z-211126T0300Z/ Cascade-Chouteau-Judith Basin- Including the following locations: Raynesford, Carter, Stanford, Cascade, Great Falls, Fort Benton, Hobson, Big Sandy, and Belt 154 AM MST Wed Nov 24 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Cascade, Judith Basin and Chouteau Counties. * WHEN...From late tonight through Thursday evening. * IMPACTS...Difficult travel possible, especially for high profile vehicles. High winds may move loose debris and light weight objects. Isolated power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$
063 WWUS75 KTFX 241847 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1147 AM MST Wed Nov 24 2021 MTZ012-013-050-242000- /O.CAN.KTFX.HW.A.0016.211125T1200Z-211126T0300Z/ Cascade-Chouteau-Judith Basin- Including the following locations: Raynesford, Carter, Stanford, Cascade, Great Falls, Fort Benton, Hobson, Big Sandy, and Belt 1147 AM MST Wed Nov 24 2021 ...HIGH WIND WATCH IS CANCELLED... A few wind gusts may reach the 60 mph threshold for high winds, but these wind gusts will be isolated to locations along the immediate eastern slopes of the Little Belt and Highwood mountain ranges. $$ MTZ009-010-048-251215- /O.UPG.KTFX.HW.A.0016.211125T0600Z-211126T0300Z/ /O.NEW.KTFX.HW.W.0014.211125T0700Z-211126T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 1147 AM MST Wed Nov 24 2021 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST THURSDAY... * WHAT...Southwest winds 35 to 45 mph with gusts 60 to 80 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From Midnight tonight to 5 PM MST Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Damaging winds could blow down trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CC
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 23, 10:49 AM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 23, 10:49 AM MST, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1049 AM MST Tue Nov 23 2021 .SYNOPSIS... A surface cold front moves through the region tonight through Wednesday morning, providing cooler temperatures and areas of light snow. Those traveling for the Thanksgiving Holiday should expect variable road conditions, and use caution when driving. Dry, mild, and windy conditions return for Thanksgiving Day. && .UPDATE... The morning update has been published. A Pacific trough continues to approach the region this morning, with the leading edge of precipitation approaching the Divide. The biggest change to the forecast was issuing a Winter Weather Advisory for Cascade, Gallatin, Judith Basin, and Meagher counties for tonight's light snow. Cold northwesterly flow will likely bring at least a period of accumulating snow to the northwesterly upslope areas, most notably for the higher terrain east of Great Falls and Bozeman. The remainder of the forecast remains on track, though high wind products are being considered Wednesday night into Thursday for the Rocky Mountain Front and Eastern Glacier county zones. These could be issued as early as this afternoon. -RCG && .AVIATION... 1046 AM MST Tue Nov 22 2021 (23/18Z TAF period) VFR cigs will lower to MVFR conditions from north to south with a passing cold front. Areas of light rain develop with the frontal passage, changing over to snow through the early evening. Most terminals will see a period of light snow with IFR conditions overnight. Temporary LIFR conditions will be possible if fog develops with snowfall. Snowfall amounts are likely to remain less than one inch at area terminals. However, runways could remain icy, with aircraft deicing needed for Wednesday morning departures. KWYS TAF will not be issued until airport operations resume next spring. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 339 AM MST Tue Nov 23 2021/ The remnants of yesterday's exceptionally dry airmass remain in place over portions of Judith Basin and Fergus counties early this morning, where relative humidity remarkably is holding below 15 percent. However, as temperatures dip into the 20s and 30s this morning under clear skies, humidity has been gradually increasing for most other areas. This moistening trend will continue today with the arrival of the next Pacific weather system. There are no significant changes to our overall forecast for periods of light snow developing tonight. Snow is expected to begin over the Northern Rockies by late morning, then spread east of the Continental Divide later into the afternoon or early evening with the passing cold front. Snowfall amounts across the North-central plains remain low. The NBM ensemble guidance indicates there is about a 40% chance of exceeding 1" for this area. One source of uncertainty is the timing of rain changing to snow this evening, and how quickly that transition occurs. Furthermore, instability associated with the passing shortwave trough will produce some snow showers or bands of precipitation. A snowfall minimum is indicated along the central and southern Rocky Mountain Front from around Choteau to Helena due to a downsloping wind direction. Other areas appear more favorable for more than an inch of snow. In particular, around 4" is likely for Marias Pass, where a Winter Weather Advisory remains in effect. Around 2" or more of new snow appears likely for the northerly slopes of the Little Belts, Highwoods, and Bears Paw ranges. Anticipate some impacts to travel tonight into Wednesday morning for Marias Pass, and for Kings Hill Pass. In southwest Montana, snowfall will be less organized and mainly confined to the mountain ranges. One to two inches of snow may occur may slow travel over Bozeman Pass. This weather system exits to the east rather quickly on Wednesday. Expect a chilly day with some lingering snow showers over mountain areas in the unstable northwesterly flow aloft. Temperatures trend warmer due to an amplifying upper level ridge over the Pacific Northwest, and strengthening downslope winds. The result for Thanksgiving Day will be temperatures pushing back toward 50 degrees, and wind gusts of 35 to 45 mph. This overall mild and windy westerly flow continues through the weekend and into the early part of next week, with occasional rain or snow showers mainly over mountain areas. && .PRELIMINARY POINT TEMPS/POPS... GTF 46 20 38 26 / 30 80 10 0 CTB 41 18 35 24 / 70 70 10 0 HLN 44 25 39 23 / 20 50 10 0 BZN 44 23 37 15 / 50 70 10 0 WYS 33 13 28 10 / 50 80 0 0 DLN 41 18 34 17 / 30 20 0 0 HVR 46 17 33 19 / 40 80 10 0 LWT 49 19 34 19 / 10 70 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 10 AM MST Wednesday Northern Rocky Mountain Front...Southern Rocky Mountain Front. Winter Weather Advisory 5 PM MST this afternoon until 9 AM MST Wednesday Cascade...Gallatin...Judith Basin...Meagher. && http://www.weather.gov/greatfalls
Nearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.